zbMATH — the first resource for mathematics

A modified method for high order numerical derivatives. (English) Zbl 1109.65024
The numerical approximation of high-order derivatives in the presence of noise is known to be an ill-posed problem. For the solution of this problem, the authors propose a regularization method based on Fourier transform techniques with a regularization parameter incorporated into the inverse Fourier transform in a suitable way. The standard elements of a convergence analysis are presented, and numerical results are given as well.

65D25 Numerical differentiation
Full Text: DOI
[1] Deans, S.R., The Radon transform and some of its applications, (1983), A Wiley-Interscience Publication, John Wiley & Sons Inc. New York · Zbl 0561.44001
[2] Cheng, J.; Hon, Y.C.; Wang, Y.B., A numerical method for the discontinuous solutions of Abel integral equations, (), 233-243 · Zbl 1064.65153
[3] Gorenflo, R.; Vessella, S., Abel integral equations, Analysis and applications, Lecture notes in mathematics, vol. 1461, (1991), Springer-Verlag Berlin · Zbl 0717.45002
[4] Hanke, M.; Scherzer, O., Error analysis of an equation error method for the identification of the diffusion coefficient in a quasi-linear parabolic differential equation, SIAM J. appl. math., 59, 1012-1027, (1999), (electronic) · Zbl 0928.35198
[5] Cullum, J., Numerical differentiation and regularization, SIAM J. numer. anal., 8, 254-265, (1971) · Zbl 0224.65005
[6] Groetsch, C.W., Differentiation of approximately specified functions, Am. math. monthly, 98, 9, 847-850, (1991) · Zbl 0745.26004
[7] Hanke, M.; Scherzer, O., Inverse problems light: numerical differentiation, Am. math. monthly, 108, 6, 512-521, (2001) · Zbl 1002.65029
[8] Qu, R., A new approach to numerical differentiation and integration, Math. comput. modelling, 24, 10, 55-68, (1996) · Zbl 0874.65011
[9] Ramm, A.G.; Smirnova, A.B., On stable numerical differentiation, Math. comput., 70, 1131-1153, (2001), (electronic) · Zbl 0973.65015
[10] Rivlin, T.J., Optimally stable Lagrangian numerical differentiation, SIAM J. numer. anal., 12, 712-725, (1975) · Zbl 0322.65010
[11] Wang, Y.B.; Jia, X.Z.; Cheng, J., A numerical differentiation method and its application to reconstruction of discontinuity, Inverse problems, 18, 1461-1476, (2002) · Zbl 1041.65024
[12] Anderssen, R.S.; Hegland, M., For numerical differentiation, dimensionality can be a blessing, Math. comput., 68, 227, 1121-1141, (1999) · Zbl 0921.65018
[13] Eldén, L.; Berntsson, F.; Regin‘ska, T., Wavelet and Fourier methods for solving the sideways heat equation, SIAM J. sci. comput., 21, 6, 2187-2205, (2000) · Zbl 0959.65107
[14] Hào, D.N., A mollification method for ill-posed problems, Numer. math., 68, 469-506, (1994) · Zbl 0817.65041
[15] Murio, D.A.; Mejía, C.E.; Zhan, S., Discrete mollification and automatic numerical differentiation, Computers math. appl., 35, 1-16, (1998) · Zbl 0910.65010
[16] Z. Qian, C.-L. Fu, X.-T. Xiong, T. Wei, Fourier truncation method for high order numerical derivatives, Appl. Math. Comput., in press, doi:10.1016/j.amc.2006.01.057. · Zbl 1103.65023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.